Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 7, 2019, 4:55 PM CDT for Wayne County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 4:55 PM CDT (21:55 UTC)
- Expired
- Aug 7, 2019, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
620
WWUS84 KMOB 072155
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
455 PM CDT Wed Aug 7 2019
MSZ067-072230-
Wayne MS-
455 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 530 PM CDT...
At 455 PM CDT, the strong thunderstorm was located 6 miles southeast
of Goodwater, or 13 miles south of Quitman, moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3182 8894 3184 8873 3185 8863 3189 8850
3167 8848 3170 8894
TIME...MOT...LOC 2155Z 347DEG 11KT 3185 8879
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:02 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 7, 4:02 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Mobile AL 402 PM CDT Wed Aug 7 2019 .NEAR TERM /Now Through Thursday/...A broad upper level trough will slowly shift toward the Eastern Seaboard tonight, while a ridge of high pressure continues to build into central and southern portions of TX/LA. Weak ridging aloft continues to build eastward into our forecast area during the day Thursday as the upper trough axis shifts east. A weak surface ridge of high pressure will otherwise continue to extend westward across the eastern and central Gulf of Mexico through Thursday, while weak surface troughing remains oriented inland over our region. The best coverage of showers and storms remains focused over the southern part of the forecast area along the surface trough/seabreeze boundary this afternoon, though isolated convection has also developed over interior south central AL. A few storms may linger into the evening hours, and will leave a 20% POP in place across the forecast area, before coverage tends to develop offshore during the overnight hours. Another round of scattered showers and storms is expected to develop again Thursday afternoon. Deep layer moisture and instability will once again be sufficient for a few stronger storm cells capable of producing brief strong gusts over 40 mph, frequent lightning strikes and heavy rainfall. Outside of the convective chances, heat will continue across our region Thursday. Temperatures in the lower to mid 90s and dewpoints in 70s will promote afternoon heat indices in the 102-107 degree range, with isolated spots reaching around 110 degrees. /21 .SHORT TERM /Thursday night Through Saturday night/...Similar pattern continues with a weak upper level trough over the eastern U.S. and large upper ridge centered over west Texas. The upper trough is expected to weaken as the ridge slowly expands eastward into the Arklatex region. This will keep our area along the eastern edge of the ridge with west-northwest flow aloft. At the surface, high pressure over the southwestern Atlantic will continue to keep southwesterly winds at the surface. Low-level moisture will remain ample as precipitable water values will slowly climb to 2 to 2.5 inches by Friday. The slow increase in moisture will likely lead to more storm coverage as several weak shortwaves move through the upper pattern. Given the high precipitable water values and DCAPE values likely approaching 1000 J/KG, strongest storms will be capable of gusty winds and locally heavy rainfall. Temperatures will remain in the mid-90s with heat indices around 102 to 107 degrees. BB/03 .LONG TERM /Sunday Through Wednesday/...By Sunday, the upper ridge over the Arklatex will continue to slowly flatten and nudge east towards the southeastern U.S. A weak surface trough/front will drop down into central Alabama Sunday night and stall. Precipitable water values will remain above 2 inches through the forecast. Given continued shortwaves and a the presence of the weak surface feature, scattered to sometimes numerous storms will be possible through the forecast. Given the influences of the upper ridge, temperatures will continue to slowly rise into the mid 90s along the coast and upper 90s inland. The combination of above normal temperatures and high dewpoints will lead to heat index values of 105 to 110 with locally higher. The only caveat to the heat will be the coverage of convection and how early convection initiates each day. With high moisture values and moderate CAPE, storms will be capable of locally gusty winds and heavy downpours. Some areas could pickup 1 to 2 inches rather quickly possibly leading to minor nuisance flooding in poor drainage areas. BB/03 && .MARINE...A surface ridge will continue to stretch west over the Gulf of Mexico through the next several days. Generally light to at times moderate west winds are expected, with a diurnal onshore and offshore component prevailing over near shore and protected waters. Seas of 3 feet or less are expected through the forecast period. Daily late night and morning showers and thunderstorms are expected, with a few waterspouts possible. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 76 94 77 93 77 91 76 95 / 20 40 10 40 20 50 40 30 Pensacola 78 94 79 92 79 91 79 93 / 20 30 20 40 30 50 40 40 Destin 80 91 81 91 80 89 80 91 / 20 30 20 30 30 50 50 40 Evergreen 74 96 76 95 76 93 75 97 / 20 40 10 50 20 60 20 30 Waynesboro 75 95 75 95 75 91 74 94 / 20 40 10 30 20 60 20 30 Camden 75 94 76 95 76 91 75 95 / 20 40 10 50 20 60 20 30 Crestview 74 95 76 95 76 92 75 95 / 20 40 10 50 20 50 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 7, 12:32 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1232 PM CDT Wed Aug 7 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081745- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1232 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop across the region this afternoon into early this evening. A few storms will be capable of producing strong to locally damaging wind gusts, frequent cloud to ground lightning strikes, and locally heavy rainfall. Ponding of water on area roads and minor flooding of low lying areas will be possible. Maximum heat index values of 102 to 107 degrees, with localized readings around 110 are expected this afternoon. Exercise caution if spending prolonged periods of time outdoors this afternoon and drink plenty of fluids. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. Maximum heat index values of 102 to 107 degrees, with localized readings around 110 degrees will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-081745- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1232 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Winds, waves, and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible in the early morning and late night. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible in the early morning and late night hours.
In the hours before
Special weather statement, Aug 7, 3:31 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Wed Aug 7 2019
ALZ262-264-072100-
Baldwin Central AL-Baldwin Inland AL-
331 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 400 PM CDT...
At 331 PM CDT, the strong thunderstorm was located 4 miles southeast
of Stapleton, or 6 miles north of Loxley, moving southeast at 10 mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Loxley and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 8789 3078 8792 3079 8792 3080 8793
3080 8792 3081 8793 3082 8795 3084 8794
3089 8790 3087 8789 3091 8788 3089 8782
3075 8757 3056 8771
TIME...MOT...LOC 2031Z 307DEG 9KT 3071 8774Special weather statement, Aug 7, 3:50 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Mobile AL 350 PM CDT Wed Aug 7 2019 ALZ264-072115- Baldwin Central AL- 350 PM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT... At 350 PM CDT, the strong thunderstorm was located 9 miles northeast of Loxley, moving southeast at 20 mph. Wind gusts around 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Baldwin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3066 8771 3075 8766 3068 8742 3051 8753 TIME...MOT...LOC 2050Z 294DEG 16KT 3067 8761
Special weather statement, Aug 7, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 PM CDT Wed Aug 7 2019
MSZ067-072230-
Wayne MS-
455 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 530 PM CDT...
At 455 PM CDT, the strong thunderstorm was located 6 miles southeast
of Goodwater, or 13 miles south of Quitman, moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3182 8894 3184 8873 3185 8863 3189 8850
3167 8848 3170 8894
TIME...MOT...LOC 2155Z 347DEG 11KT 3185 8879The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:57 PM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 7, 3:31 PM CDT | Special Weather Statement | MOB | Baldwin | 29 min |
| Aug 7, 3:50 PM CDT | Special Weather Statement | MOB | Baldwin | 25 min |
| Aug 7, 4:50 PM CDT | Special Marine Warning | MOB | 40 min | |
| Aug 7, 5:24 PM CDT | Special Marine Warning | MOB | 29 min | |
| Aug 7, 5:10 PM CDT | Special Weather Statement | MOB | Okaloosa | 35 min |
| Aug 7, 5:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 11 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.